MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC VSI TRAPLINER 7F; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC VSI TRAPLINER 7F; CATHETER, PERCUTANEOUS
Catalog Number 5567
Medical Device Problem Codes Material Separation (1562); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "trapliner was being used during a case, when inserting further instruments the trapliner broke at the access point above the half pipe." the patient's current condition is reported as "unknown".Additional questions have been requested from the customer, however no additional information has been provided at this time.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).One-unit of trapliner was returned to teleflex for evaluation.Blood particulates were noted.Unit was decontaminated was inspected.Partial delamination of the pushrod from the halfpipe collar section was noted.The collar section was damaged with wire wrap.The top-level assembly traveler (rt103621, lot 728422) was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly and performance specifications.Case details and the picture shared by the customer were reviewed.Partial delamination of the pushrod from the halfpipe collar section was noted.The collar section was damaged with wire wrap.Damages are likely to have occurred during use in the procedure along with other devices.The ifu states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by f luoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.As per product evaluation, damages along the collar and halfpipe are indicative of concomitant device interaction and/or operation against resistance leading to the incurred damages observed.A manufacturing record review was completed for lot 728059 and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.The der process will continue to monitor for any similar events.
 
Event or Problem Description

Brand Name
VSI TRAPLINER 7F
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20035848
Report Number2134812-2024-00037
Device Sequence Number2998291
Product Code DQY
UDI-Device Identifier10841156100551
UDI-Public(01)10841156100551(11)231004(17)251004(10)728422(21)
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/04/2025
Device Catalogue Number5567
Device Lot Number728422
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown